MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURN ART INS BCS STD 7-8 RT 9; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JOURN ART INS BCS STD 7-8 RT 9; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 74023271
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/09/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed for a poly swap on patient of a journey 1 implant.Customer asked for revision due to genuflecting knee.Surgeon decided to make an ex - change of the implant, while doing it post broke off insert.No delay.Back up device of s&n used.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.The lab analysis concluded, this examination showed a fracture of the tibial post and features of deformation, wear, and surface damage on the insert.The indentions that were shown on the insert may have been from seating the insert as well as removal of the insert.The delamination could have been caused by attempting to remove the insert as well.The cause of the post fracture upon removal could not be determined from the investigation of the device.No evidence of material or manufacturing deviations were observed in this investigation.The clinical/medical team concluded, no relevant clinical medical information was provided to conduct a thorough medical assessment.The product evaluation revealed no evidence of material or manufacturing deviations during the investigation.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch.If new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
JOURN ART INS BCS STD 7-8 RT 9
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8297027
Report Number1020279-2019-00369
Device Sequence Number2141793
Product Code JWH
UDI-Device Identifier03596010555274
UDI-Public03596010555274
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number74023271
Device Lot Number10AM03349
Initial Date Received by Manufacturer 01/09/2019
Supplement Date Received by Manufacturer01/09/2019
Initial Report FDA Received Date02/01/2019
Supplement Report FDA Received Date06/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;